MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2429-0500
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 150ml baxter bag, lot: dr18g28063, intravia container; therapy date: (b)(6) 2019.The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that in the neonatal icu, the nurse primed the iv tubing, placed it in the pump module and it alarmed air in line.The nurse attempted to remove the air by flicking the tubing.The tubing separated at the upper fitment of the pumping segment and leaked an unspecified fluid.The customer states there was no harm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report of pumping segment separated at the upper fitment and leaked was confirmed.Visual inspection of the set noted that the silicone segment was completely separated away from the upper fitment.Further visual inspection of separated silicone segment end noted no o-ring indentations on the silicone segment.Examination under magnification noted no crush mark to the upper or lower blue fitment.Functional testing was deemed unnecessary due to a separation in the silicone tubing.Fluid was also observed to be leaking from the set.Dimensional testing was performed and the silicone tubing measured to be within specification.The root cause of the primary set silicone segment separation was due to the set's retainer ring not being assembled onto the set during manufacturing assembly process.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8860978
Report Number9616066-2019-02203
Device Sequence Number2000402
Product Code FPA
UDI-Device Identifier10885403228018
UDI-Public10885403228018
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Model Number2429-0500
Device Catalogue Number2429-0500
Device Lot Number19035413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015, 8100, NON-BD EXT SET, TD (B)(6) 2019; 8015, 8100, NON-BD EXT SET, TD (B)(6) 2019